Oklahoma, 2012Damaging Winds in Oklahoma, September 7, 2012
September 7, 2012 · NWS OUN · 3 events in 2 counties and zones
A strong cold front moved across northern Oklahoma during the afternoon. Ahead of the front in central Oklahoma, thunderstorms developed in a very hot environment, resulting in severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across northern Oklahoma during the afternoon. Ahead of the front in central Oklahoma, thunderstorms developed in a very hot environment, resulting in severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 7, 1:21 PM CST, 59 minutes earlier.
Area forecast discussion, Sep 7, 1:21 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT FRI SEP 7 2012
.DISCUSSION...
COLD FRONT ACROSS CENTRAL OK WILL CONTINUE TO MOVE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE MOSTLY ALONG AND BEHIND THE FRONT THROUGH TONIGHT. A
FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS
THE MAIN CONCERN DUE TO THE TEMP DEWPT SPREADS. RAIN CHANCES ARE
EXPECTED TO END EARLY SATURDAY MORNING. WITH A FEW WIND GUSTS TO
AROUND 40 MPH BEHIND THE FRONT WILL CONTINUE WITH THE CURRENT WIND
ADVISORY.
TEMPERATURES WILL FALL FAIRLY QUICKLY WITH THE FRONTAL PASSAGE.
COOLER CONDITIONS ARE EXPECTED THROUGH MUCH OF THE WEEKEND. HOT
TEMPERATURES... HIGHS IN 90S... WILL RETURN EARLY NEXT WEEK AS UPPER
RIDGE AND SOUTHERLY LOW LEVEL WINDS RETURN TO THE AREA.
ELEVATED FIRE WEATHER CONDITIONS WILL BE A CONCERN EARLY NEXT
WEEK DUE TO THE HOT TEMPERATURES... DRY AIR... AND BREEZY
CONDITIONS. MODELS SHOW ANOTHER SYSTEM MOVING ACROSS THE PLAINS LATE
NEXT WEEK WHICH WOULD BRING ANOTHER COLD FRONT AND A CHANCE FOR RAIN
TO PARTS OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 57 83 54 89 / 40 10 0 0
HOBART OK 55 85 54 89 / 30 10 0 0
WICHITA FALLS TX 59 86 56 90 / 30 10 0 0
GAGE OK 53 83 49 89 / 10 0 0 0
PONCA CITY OK 53 82 54 89 / 20 0 0 0
DURANT OK 60 84 53 89 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ007-008-012-
013-016>026-033>036.
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR OKZ004>006-009>011-
014-015.
WIND ADVISORY FROM 6 PM TO 10 PM CDT THIS EVENING FOR OKZ027>031-
037>040-044-045.
TX...WIND ADVISORY FROM 6 PM TO 10 PM CDT THIS EVENING FOR TXZ083>090.
&&
26/25Hazardous weather outlook, Sep 7, 11:00 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI SEP 7 2012
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI SEP 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.
DISCUSSION...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND TONIGHT.
AHEAD OF THE FRONT...TEMPERATURES WILL WARM QUICKLY INTO THE MID 90S
AND 100S. CONVERGENCE ALONG THE FRONT AND AN APPROACHING TROUGH
SHOULD RESULT IN AT LEAST WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND BEHIND THE BOUNDARY. RELATIVELY DRY AND HOT AIR BELOW THE
THUNDERSTORMS WILL INCREASE THE RISK FOR DAMAGING WIND GUSTS WITH
THE STRONGER STORMS. WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE ALONG
WITH MARGINALLY SEVERE HAIL.
IF STORMS DEVELOP...STORM INTENSITY WILL DECREASE QUICKLY BETWEEN
7 AND 8 PM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG...GUSTY NORTH WINDS ARE EXPECTED BEHIND THE FRONT. PLEASE
REFER TO THE WIND ADVISORY FOR FURTHER DETAILS.
HOT AND DRY CONDITIONS AHEAD OF THE FRONT WILL ELEVATE FIRE
WEATHER CONDITIONS BY EARLY AFTERNOON. IF FIRES START...AN
APPROACHING FRONT AND WIND SHIFT WILL MAKE CONTAINMENT MORE
DIFFICULT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
DRIER AIR BEHIND THE FRONT...WILL RESULT IN MAINLY DRY CONDITIONS
THROUGH THE MIDDLE OF NEXT WEEK. THUNDERSTORMS CHANCES WILL
INCREASE SLIGHTLY ON THURSDAY AS A FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
LOW AFTERNOON HUMIDITY VALUES ARE EXPECTED OVER THE WEEKEND
AND WILL LAST INTO THE MIDDLE OF NEXT WEEK. BREEZY WINDS
SATURDAY...MONDAY AND TUESDAY WILL ELEVATE FIRE WEATHER
CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY SEPTEMBER 8.In the hours before
Special weather statement, Sep 7, 2:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT FRI SEP 7 2012
OKZ024-025-029-072045-
OKLAHOMA OK-CLEVELAND OK-CANADIAN OK-
312 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA...
NORTHWESTERN CLEVELAND AND SOUTHEASTERN CANADIAN COUNTIES UNTIL
345 PM CDT...
AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MUSTANG...
MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...MIDWEST CITY...MOORE...DEL CITY...STELLA...YUKON...
BETHANY...MUSTANG...TINKER AIR FORCE BASE...LAKE THUNDERBIRD...
STANLEY DRAPER LAKE AND VALLEY BROOK.
LAT...LON 3517 9725 3528 9757 3530 9757 3531 9763
3534 9767 3533 9770 3536 9780 3553 9774
3543 9715
TIME...MOT...LOC 2010Z 287DEG 38KT 3543 9769
..SPEG.Special weather statement, Sep 7, 2:20 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT FRI SEP 7 2012
OKZ026-030-072045-
LINCOLN OK-POTTAWATOMIE OK-
320 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND
NORTHEASTERN POTTAWATOMIE COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES EAST OF
MEEKER AND 8 MILES NORTHEAST OF MCLOUD... MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
PRAGUE...MEEKER AND CENTERVIEW.
LAT...LON 3546 9708 3559 9699 3555 9663 3551 9662
3541 9663
TIME...MOT...LOC 2015Z 281DEG 28KT 3550 9682 3551 9698
..SPEG.Thunderstorm Wind, Oklahoma
- When
- September 7, 2:20 PM CST
- Where
- Oklahoma County, 2.36 mi SSW of Oklahoma City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.440, -97.530
Fire Department reported power poles down, a large tree blocking a roadway, and power outages.
Thunderstorm Wind, Lincoln
- When
- September 7, 2:25 PM CST
- Where
- Lincoln County, 2.35 mi WNW of Meeker
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.510, -96.930
Emergency Manager reported a large tree down.
Thunderstorm Wind, Oklahoma
- When
- September 7, 2:56 PM CST
- Where
- Oklahoma County, 0.69 mi N of (Tik)tinker Afb
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.420, -97.390
Tinker air force base recorded a wind gust to 76 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399322, 399324, 399325.